MAUDE Adverse Event Report: MEDTRONIC MEXICO EUPHORA RX; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS

MEDTRONIC MEXICO EUPHORA RX; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Catalog Number EUP3020X
Medical Device Problem Code Deflation Problem (1149)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/27/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
The physician was attempting to use a euphora rx balloon to treat a non-calcified mid lad lesion.No damage was noted to device packaging and no issues removing the device from the hoop/tray.The device was inspected and negative prep performed with no issues noted.It was reported that the lesion was not pre-dilated.During the procedure, the device did not pass through a previously deployed stent.No resistance was encountered during delivery and no excessive force was used.It was reported that upon the first inflation, the device would not deflate at the lesion site.It was noticed immediately and the physician managed to walk the balloon out by deep seating the guide catheter.No patient injury reported.
 
Additional Manufacturer Narrative
Device evaluation summary: device was returned with guide catheter and loaded with 0.014inch guidewire.An y-connector also attached.The balloon was returned partially inflated.Kinking was evident along the hypotube and transitional shaft during initial inspection.Negative prep was performed, and device passed.It was not possible to inflate or deflate balloon.Deformation was visible during analysis along the distal shaft with numerous kinks and stretching.Deformation was evident to the distal tip.The inner lumen patency was not verified with a 0.015 inch mandrel due to kinking and stretching.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Additional device evaluation: the balloon bond is stretched and marker bands pulled proximal to original location due to stretching.Blood was visible throughout the device.If information is provided in the future, a supplemental report will be issued.

Brand Name
EUPHORA RX
Common Device Name
CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Manufacturer (Section D)
MEDTRONIC MEXICO
av. paseo del cucapah #10510
tijuana,bc 22570
MX  22570
MDR Report Key7211659
Report Number9612164-2018-00128
Device Sequence Number834313
Product Code LOX
UDI-Device Identifier00643169560161
UDI-Public00643169560161
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K143480
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/03/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/29/2019
Device Catalogue NumberEUP3020X
Device Lot Number213746443
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/15/2018
Initial Date Received by Manufacturer 12/28/2017
Supplement Date Received by Manufacturer02/05/2018
02/05/2018
Initial Report FDA Received Date01/23/2018
Supplement Report FDA Received Date03/06/2018
05/03/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1